Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 9, NWS Corpus Christi, TX

March 19, 2005Jim Wells County, San Patricio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 19, 2005, 6:45 PM CST for Jim Wells County, San Patricio County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2005, 6:45 PM CST (00:45 UTC)
Expired
Mar 19, 2005, 7:45 PM CST
In force
60 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Jim Wells County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 5:00 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KCRP 200046
SVRCRP
TXC249-409-200145-
/O.NEW.KCRP.SV.W.0009.050320T0045Z-050320T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
645 PM CST SAT MAR 19 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN JIM WELLS COUNTY IN TEXAS
  CENTRAL SAN PATRICIO COUNTY IN TEXAS

* UNTIL 745 PM CST

* AT 641 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SANDIA...OR ABOUT NEAR MATHIS...AND MOVING
  EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MATHIS BY 650 PM CST
  7 MILES NORTH OF EDROY BY 730 PM CST
  SINTON AND ODEM BY 745 PM CST

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM ALONG WITH TORRENTIAL 
RAINS WHICH WILL ACCUMULATE TO AS MUCH AS 2 TO 3 INCHES. MOVE 
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 2811 9786 2797 9794 2788 9747 2811 9744

$$

BB
1 follow-up statement
000 
WWUS54 KCRP 200112
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
711 PM CST SAT MAR 19 2005

TXC249-409-200145-
/O.CON.KCRP.SV.W.0009.000000T0000Z-050320T0145Z/
JIM WELLS-SAN PATRICIO-
711 PM CST SAT MAR 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CST FOR
EXTREME NORTHEASTERN JIM WELLS AND CENTRAL SAN PATRICIO COUNTIES...

AT 705 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR SAN PATRICIO...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   ODEM BY 725 PM CST

LAT...LON 2811 9786 2797 9794 2788 9747 2811 9744

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:15 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Mar 19, 2:15 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CST SAT MAR 19 2005

.SHORT-TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATEST RADAR SHOWS
THUNDERSTORMS FIRING ALONG A STALLED BOUNDARY ACROSS WESTERN EWX
AREA THIS AFTERNOON. RADAR ALSO SHOWING WEAK ECHOES OVER BROS AREA
MOVING N. AM EXPECTING TSRAS TO DEVELOP ACROSS INTERIOR PORTIONS OF
THE COASTAL BEND AND RIO GRANDE PLAINS THIS AFTERNOON AND SHIFT E TO
NE THROUGH THE EVENING HOURS AS A SHORT WAVE SWINGS ACROSS THE
REGION. THE AREA WILL ALSO BE IN THE FAVORABLE LFQ OF THE JET AS IT
NOSES INTO THE AREA PROVIDING UPPER LEVEL DIFFLUENCE/ENHANCING LIFT.
THE 12Z CRP SOUNDING SHOWED A CAPPED BUT UNSTABLE ENVIRONMENT. THE
CAP SHOULD ERODE WITH MAX HEATING. CURRENT TEMPS ARE NEARING THE
FORECASTED MAX INSPITE OF CLOUD COVER WHICH WILL ALSO INCREASE
INSTABILITY. MSAS ANALYSIS TRENDS SHOWING INCREASING THETA-E
RIDGING...SURFACE LIS AND SURFACE MOISTURE CONVERGENCE ACROSS S TX.
SPC SLIGHT RISK AREA INCLUDES NORTHERN PORTIONS OF THE CWA. FEEL
SOME STORMS MAY BECOME SEVERE WITH HAIL AND WIND THE PRIMARY THREAT.
HAVE GONE WITH HIGHER POPS OVER THE VCT AREA DUE TO PROXIMITY TO
BETTER DYNAMICS/MOISTURE...WITH LOWER POPS S AND W. STORMS ARE NOT
EXPECTED TO TRAIN OVER ANY GIVEN AREA...THUS AM NOT EXPECTING ANY
MAJOR FLOODING PROBLEMS. AS THE UPPER LEVEL SHORT WAVE EXITS THE
REGION OVERNIGHT...SUBSIDENCE/DRIER MID/UPPER LEVELS WILL FILTER
ACROSS THE REGION PROVIDING EXCELLENT RADIATIONAL COOLING FOR FOG
FORMATION. AM EXPECTING BRIEF LOCALLY DENSE FOG AT TIMES TOWARD
SUNRISE. RAIN CHCS ON SUNDAY LOOK SLIM...HOWEVER ANOTHER SHORT WAVE
IS EXPECTED TO MOVE ACROSS THE AREA AND RESIDUAL LOW LEVEL MOISTURE
WILL REMAIN IN PLACE...THUS HAVE GONE WITH SLIGHT CHC FOR THE VCT
AREA.

&&

.AVIATION...TSRAS WILL DEVELOP THROUGH LATE AFTERNOON AND EVENING
PRODUCING MVFR CONDITIONS AT TIMES...MAINLY FOR ALI AND VCT AND TO A
LESSER EXENT CRP. TSRAS ARE EXPECTED TO EXIT THE AREA WITH
MID/UPPER LEVEL DRYING WHILE LOW LEVELS WILL REMAIN MOIST. THUS IFR
TO LIFR CONDITIONS ARE EXPECTED FROM 09Z TO AROUND 13Z...MAINLY FOR
ALI AND VCT WITH SLIGHTLY BETTER CONDITIONS AT CRP AND LRD.

&&

.MARINE...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE OVER THE
COASTAL WATERS OVERNIGHT THEN EXIT THE AREA TOWARD MORNING. WINDS
WILL GENERALLY BE WEAK TO MODERATE OUT OF THE S TO SE...EXCEPT GUSTY
AND VARIABLE NEAR THUNDERSTORMS.

&&

.LONG-TERM (MONDAY THROUGH SATURDAY)...A PROGRESSIVE QUASI-ZONAL
FLOW WL PREVAIL FOR MUCH OF THE FCST PD.  THE SYNOPTIC FLOW WL
BECOME A BIT MORE AMPLIFIED BY THE END OF THE PERIOD.  HOWEVER...THE
MAIN STORM TRACK WL REMAIN TO OUR NORTH.  ONCE AGAIN THE MAIN
LIMITING FACTORS FOR PCPN WL BE A CAPPED AIRMASS AND MARGINAL
MOISTURE.  NOT REALLY IMPRESSED WITH OUR RAIN CHANCES THROUGHOUT THE
UPCOMING WEEK AND SO HAVE WENT WITH A DRY FCST FOR NOW.  OVERALL...
THE TEMPS WL BE ABOVE NORMAL EXCEPT FOR SATURDAY WHERE NORTHERLY
FLOW BEHIND A WK COLD FNT WL KEEP TEMPS SLIGHTLY BELOW NORMAL.  THE
OVERALL GRADIENT WL BE RELATIVELY WK COMPARED TO NORMAL LATE MARCH
CONDITIONS.  SCEC CONDITIONS WL STILL BE POSSIBLE ACROSS THE SRN
WATERS FOR PORTIONS OF THE WEEK BUT WIDESPREAD SCA CONDITIONS APPEAR
UNLIKELY ATTM.

&&

.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI  63 82 63 86 59 / 30 10 00 05 00
VICTORIA        60 80 61 82 55 / 50 20 00 10 05
LAREDO          62 88 64 91 59 / 10 00 00 00 00
ALICE           62 85 61 89 57 / 30 10 00 00 00
ROCKPORT        64 76 64 79 61 / 30 10 00 05 05
COTULLA         60 86 59 89 53 / 10 10 00 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

81/TE...SHORT-TERM
80/MB...LONG-TERM
Hazardous weather outlook, Mar 19, 5:29 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 AM CST SAT MAR 19 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-200000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
529 AM CST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE RIO GRANDE PLAINS...VICTORIA CROSSROADS AND THE
COASTAL BEND.  SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE THIS
AFTERNOON AND EVENING...MAINLY EAST OF INTERSTATE 37.  THE MAIN
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...BUT THESE STORMS WILL
ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND DANGEROUS
CLOUD TO GROUND LIGHTNING.  THIS ACTIVITY IS EXPECTED TO END BEFORE
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE ANTICIPATED FOR MONDAY OVER THE COASTAL
BEND AND VICTORIA CROSSROADS REGIONS. ISOLATED THUNDERSTORMS ARE
ANTICIPATED AREAWIDE FOR FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

94/87

In the hours before

Special weather statement, Mar 19, 12:52 PM CST, 5 hours 53 minutes before
AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1252 PM CST SAT MAR 19 2005

TXZ229>234-239>247-200400-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
1252 PM CST SAT MAR 19 2005

...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH INCREASING MOISTURE TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. SOME THUNDERSTORMS MAY BE STRONG TO SEVERE. THUNDERSTORMS
DEVELOPING ACROSS THE HILL COUNTRY ARE EXPECTED TO MOVE EAST WITH
ADDITIONAL STORMS DEVELOPING FARTHER SOUTH INTO THE COASTAL BEND AND
VICTORIA CROSSROADS THROUGH LATE AFTERNOON. THE STORMS ARE EXPECTED
TO EXIT SOUTH TEXAS TO THE EAST AND NORTHEAST OVERNIGHT. RAINFALL
AMOUNTS WILL GENERALLY RANGE FROM 1/4 TO 1/2 OF AN INCH WITH ISOLATED
1 TO 2 INCH AMOUNTS POSSIBLE.

RESIDENTS ACROSS SOUTH TEXAS SHOULD CLOSELY MONITOR THIS DEVELOPING
WEATHER SITUATION AND BE ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD
BE PREPARED FOR POSSIBLE ACTIVATION.

SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL...STRONG
WINDS IN EXCESS OF 58 MPH AND EVEN TORNADOES. IF SEVERE WEATHER
THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON
THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...
PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/CRP

TE
Special weather statement, Mar 19, 6:29 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
629 PM CST SAT MAR 19 2005

TXZ231>233-243-244-246-200130-
BEE-GOLIAD-LIVE OAK-NUECES-REFUGIO-SAN PATRICIO-
629 PM CST SAT MAR 19 2005

...STRONG THUNDERSTORMS AFFECTING BEE...GOLIAD...LIVE
OAK...NUECES...REFUGIO AND SAN PATRICIO COUNTIES...

AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
BEEVILLE TO 5 MILES SOUTHWEST OF TULOSO...OR ALONG A LINE EXTENDING
FROM 8 MILES SOUTHWEST OF BEEVILLE TO 6 MILES WEST OF CORPUS
CHRISTI...MOVING EAST AT 25 MPH.

PEOPLE IN BEE...LIVE OAK...NUECES...SAN PATRICIO...SOUTHERN GOLIAD
AND WESTERN REFUGIO COUNTIES...INCLUDING THE CITIES OF
EDROY...ROBSTOWN...TYNAN...TULOSO...ODEM...CORPUS
CHRISTI...SKIDMORE...BEEVILLE...SINTON AND FLOUR BLUFF...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS AROUND 40 MPH OR GREATER ARE EXPECTED WITH THESE
STORMS...ALONG WITH SMALL HAIL AND DANGEROUS LIGHTNING.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 6:23 PM CSTSpecial Marine WarningCRP3 hr
Mar 19, 7:29 PM CSTSevere Thunderstorm WarningCRPKleberg, Nueces31 min
Mar 20, 1:25 AM CSTSevere Thunderstorm WarningCRPJim Wells, Live Oak35 min
Mar 20, 1:49 AM CSTSevere Thunderstorm WarningCRPBee, San Patricio41 min
Mar 20, 2:37 AM CSTSpecial Marine WarningCRP113 min
Mar 20, 2:42 AM CSTSevere Thunderstorm WarningCRPNueces, San Patricio63 min
Mar 20, 3:03 AM CSTSevere Thunderstorm WarningCRPAransas, Refugio57 min
Mar 20, 4:04 AM CSTSpecial Marine WarningCRP116 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.